Rendiconti del Seminario Matematico della Università di Padova


Full-Text PDF (259 KB) | Metadata | Table of Contents | RSMUP summary
Volume 132, 2014, pp. 1–24
DOI: 10.4171/RSMUP/132-1

Published online: 2014-11-04

Finer regularity of an entropy solution for 1-d scalar conservation laws with non uniform convex flux

Adimurthi[1], Shyam Sundar Ghoshal[2] and G.D. Veerappa Gowda[3]

(1) Tata Institute of Fundamental Research, Bangalore, India
(2) Université de Franche-Comté, Besançon, France
(3) Tata Institute of Fundamental Research, Bangalore, India

Consider a scalar conservation law in one space dimension with initial data in $ L^\infty.$ If the flux $ \kern 1pt f$ is in $ C^2$ and locally uniformly convex, then for all $ t> 0$ , the entropy solution is locally in BV (functions of bounded variation) in space variable. In this case it was shown in [5], that for all most every $ t > 0$ , locally, the solution is in SBV (Special functions of bounded variations). Furthermore it was shown with an example that for almost everywhere in $ t> 0$ cannot be removed. This paper deals with the regularity of the entropy solutions of the strict convex $ C^1$ flux $f$ which need not be in $ C^2$ and locally uniformly convex. In this case, the entropy solution need not be locally in BV in space variable, but the composition with the derivative of the flux function is locally in BV. Here we prove that, this composition is locally is in SBV on all most every $ t> 0$. Furthermore we show that this is optimal.

Keywords: Hamilton–Jacobi equation, scalar conservation laws, characteristic lines, sbv functions, uniformly convex

Adimurthi, Ghoshal Shyam Sundar, Gowda G.D. Veerappa: Finer regularity of an entropy solution for 1-d scalar conservation laws with non uniform convex flux. Rend. Sem. Mat. Univ. Padova 132 (2014), 1-24. doi: 10.4171/RSMUP/132-1